Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 4, NWS Glasgow, MT

November 13, 20075 counties in Montana

NWS Glasgow, MT issued this high wind warning at Nov 13, 2007, 4:28 AM MST for 5 counties in Montana. It was in force for 13 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 13, 2007, 4:28 AM MST (11:28 UTC)
Expired
Nov 13, 2007, 5:00 PM MST
In force
13 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Phillips County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 60 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 13, 4:30 AM MSTNON-TSTM WND GST 70N Hinsdale, MT
Nov 13, 4:36 AM MSTNON-TSTM WND GST 68Glasgow, MT
Nov 13, 4:39 AM MSTNON-TSTM WND DMGGlasgow, MTDENTAL CLINIC ROOF DAMAGE
Nov 13, 4:41 AM MSTNON-TSTM WND GST 70Tampico, MT
Nov 13, 3:00 PM MSTNON-TSTM WND DMG5 S Malta, MTWIND SNAPPED A CROSS POLL AND POWER LINE HIT THE GROUND AND STARTED A SMALL FIRE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 11.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2007-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2007-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3235 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGGW 131128
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
428 AM MST TUE NOV 13 2007

MTZ016>020-059>062-131800-
/O.NEW.KGGW.HW.W.0004.071113T1128Z-071114T0000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WHITEWATER...ZORTMAN...OPHEIM...CULBERTSON
428 AM MST TUE NOV 13 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST TO NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL AFFECT
AREAS NORTH OF THE MISSOURI RIVER TODAY. THE WINDS WILL DIMINISH
TO 20 TO 30 MPH AFTER SUNSET THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS75 KGGW 132128
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
228 PM MST TUE NOV 13 2007

MTZ016>020-059>062-140000-
/O.CON.KGGW.HW.W.0004.000000T0000Z-071114T0000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WHITEWATER...ZORTMAN...OPHEIM...CULBERTSON
228 PM MST TUE NOV 13 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST TO NORTHWEST OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE TO AFFECT AREAS NORTH OF THE MISSOURI RIVER INTO THE LATE
AFTERNOON. THE WINDS WILL DIMINISH TO 20 TO 30 MPH AFTER SUNSET
THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TFJ
000 
WWUS75 KGGW 132351
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
451 PM MST TUE NOV 13 2007

MTZ016>020-059>062-140100-
/O.EXP.KGGW.HW.W.0004.000000T0000Z-071114T0000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WHITEWATER...ZORTMAN...OPHEIM...CULBERTSON
451 PM MST TUE NOV 13 2007

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM MST.  SURFACE
WINDS HAVE DECREASED SLIGHTLY TO BELOW WARNING CRITERIA AND SHOULD
CONTINUE TO DECREASE INTO THE EARLY EVENING. OVERNIGHT WINDS WILL
STILL BE BRISK AT 20 TO 25 MPH WITH GUSTS TO 35 MPH..

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Nov 13, 3:21 AM MST, 1 hour 7 minutes earlier.

Area forecast discussion, Nov 13, 3:21 AM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
321 AM MST TUE NOV 13 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY...
COLD FRONT IS CURRENTLY NEAR REGINA...SACO AND WINNETT. THIS
FRONT WILL BLOW THROUGH THE FORECAST AREA DURING THE NEXT FEW
HOURS WITH UPPER LEVEL SHORTWAVE PASSING THROUGH LATER THIS
MORNING. THE BEST COLD AIR ADVECTION...PRESSURE RISES AND WINDS
ALOFT WILL PASS THROUGH NORTHEAST MONTANA BY 15Z THIS MORNING.
THIS PUTS IT OUTSIDE THE FAVORABLE TIME OF DAY FOR HIGH WIND
WARNING CRITERIA WINDS. EXPECT THE WINDS TO BE NEAR WARNING
CRITERIA TODAY WITH 40 TO 45 KNOT 850 MB WINDS EXPECTED THIS
AFTERNOON BUT THE WINDS SHOULD FOR THE MOST PART STAY BELOW
WARNING CRITERIA OF 40 MPH FOR ONE HOUR AND GUSTS TO 58 MPH. MAY
SEE ISOLATED GUSTS TO 60 MPH IN SOME FAVORED LOCATIONS. WILL
CANCEL HIGH WIND WATCH. TEMPERATURES THAT ARE NEAR 60 AT 10Z WILL
FALL INTO THE 40S THIS MORNING WITH THE COLD AIR ADVECTION. THEY
SHOULD RISE BACK UP A FEW DEGREES WITH DAYTIME HEATING. MOISTURE
WITH THIS SYSTEM WILL STAY TO THE SOUTH OF THE FORECAST AREA FOR
THE MOST PART. WILL LIMIT SLIGHT CHANCE OF SHOWERS TO SOUTHERNMOST
AREAS THIS MORNING.

A SECONDARY COLD FRONT ON NORTHWEST FLOW ALOFT WILL DROP SOUTH
THROUGH NORTHEAST MONTANA THIS EVENING WHICH WILL KEEP THE
NORTHWEST WINDS GOING ALTHOUGH NOT AS STRONG AS DURING THE DAY.
TEMPERATURES WILL FALL INTO THE 20S ACROSS THE AREA FOR LOWS
TONIGHT.

HIGH PRESSURE WILL START BUILDING INTO MONTANA FROM THE WEST ON
WEDNESDAY BUT EXPECT NORTHWEST WINDS TO CONTINUE THROUGH THE DAY
WITH THE STRONGEST WINDS IN THE EAST. THE HIGH PRESSURE MOVES
THROUGH EASTERN MONTANA WEDNESDAY NIGHT ALLOWING THE WINDS TO
BECOME LIGHT.

UPPER RIDGE BUILDS INTO MONTANA ON THURSDAY BRINGING SOME WARMER
TEMPERATURES BACK INTO THE REGION. THE WARMING WILL BE FELT IN THE
WESTERN ZONES THE MOST SO WILL GO WARMER THERE THAN ANYWHERE ELSE
ON THURSDAY. FORRESTER

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
THE PERIOD BEGINS SOMEWHAT AMPLIFIED WITH AN UPPER RIDGE OVER THE
INLAND WESTERN STATES FRI AND SAT...AND A STRONG CLOSED LOW OVER THE
GULF OF ALASKA. THEN THE UPPER LOW AND THE RIDGE WEAKEN. MODEL
CONSENSUS HAS A SHORTWAVE TROUGH MOVING ACROSS OUR AREA ABOUT SUN
AND SUN NIGHT. TIMING AND INTENSITY HAVE VARIED QUITE A BIT
BETWEEN THE MODELS AS WELL AS RUN TO RUN. 18Z GFS WAS MUCH
STRONGER THAN THE PREVIOUS RUN...00Z RUN IS NOT QUITE AS STRONG.
MEANWHILE THE 00S ECMWF WAS MUCH SLOWER. PREFER THE FASTER
MOVEMENT OF SYSTEMS LATELY...SO LATEST GFS IS REASONABLE. SURFACE
AND UPPER SUPPORT AS WELL AS APPEAR ENOUGH TO MERIT A COUPLE
PERIODS OF NEAR 20 POPS FOR THIS SYSTEM. ANYTHING WE GET FROM THIS
AGAIN WILL BE MAINLY LIGHT RAIN...BUT MAY END AS LIGHT SNOW SUNDAY
NIGHT.

OTHER WEAK SHORTWAVES DURING THE PERIOD WONT AMOUNT TO MUCH OTHER
THAN PERIODS OF CLOUDINESS...SO THE NET RESULT WILL BE SKIES
AVERAGING PARTLY CLOUDY MUCH OF THE TIME.

COOL FRONT WITH THE SUNDAY THEN IS FOLLOWED BY COOL ADVECTION IN
NW WINDS COOLING TEMPS OFF TO CLOSER TO NORMAL FOR MON AND TUE.
LAST 2 GFS RUNS LOOKED JUST A LITTLE TOO COOL FOR THE PATTERN
COMPARED TO PREVIOUS RUNS AND OTHER MODELS THOUGH. SIMONSEN

&&

.AVIATION...
VFR...BUT VERY WINDY TODAY. WEST WIND SHIFTING TO NW THIS
MORNING...AND INCREASING TO 30 TO 35 KT...WITH GUSTS UP TO 45 KT.
WINDS TO DIMINISH ON A LITTLE TONIGHT. CLOUD LAYERS WILL BE
SCATTERED TO BROKEN AT 10K FT AGL. SIMONSEN

&&

.FIRE WEATHER...
DOWNSLOPING WINDS HAVE MADE FOR A VERY DRY AIRMASS ACROSS THE
CENTRAL PART OF THE STATE...WITH DEWPOINTS IN THE SINGLE DIGITS TO
LOWER TEENS. THIS DRY AIRMASS WHEN COMBINED WITH STRONG WEST TO
SOUTHWEST WINDS HAS THE POTENTIAL TO MAKE FOR CRITICAL FIRE
WEATHER CONDITIONS INTO THIS AFTERNOON. GILCHRIST

&&

.CLIMATE...
SO FAR THE MONTH OF NOVEMBER HAS BEEN UNSEASONABLY MILD AND DRY AT
GLASGOW.  THROUGH YESTERDAY THE AVERAGE TEMPERATURE OF 39.5 DEGREES
IS 6.4 DEGREES ABOVE THE 30-YEAR AVERAGE.  IT HAS BEEN THE WARMEST
START TO THE MONTH OF NOVEMBER SINCE 2001.  YEAR TO DATE WE ARE TIED
WITH 1998 FOR THE 9TH WARMEST YEAR TO DATE ON RECORD.  ALL BUT TWO
OF THE WARMEST YEARS HAVE OCCURRED SINCE 1981. CB

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Nov 12, 2:06 PM MST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
206 PM MST MON NOV 12 2007

MTZ016>027-059>062-131300-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
206 PM MST MON NOV 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY STRONG WEST TO NORTHWEST WIND IS EXPECTED TO DEVELOP RAPIDLY
TUESDAY MORNING BEHIND A COLD FRONT. WIND SPEEDS OF 35 TO 50 MPH
ARE EXPECTED WITH GUSTS TO AROUND 60 MPH. THE WIND WILL DIMINISH
SOMEWHAT AFTER SUNSET TUESDAY TO 25 TO 40 MPH...AND PERSIST WELL
INTO WEDNESDAY AFTERNOON BEFORE BEGINNING TO DIMINISH FURTHER.

OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.